Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Can stopping of atenolol cause erectile dysfunction ?

I was prescribed anti depressant (sertaline 25 mg) once a day with atenolol 25 mg also once a day.This was for three years (from2003),after which sertaline was stopped by the doctor itself. But I continued taking sertaline irregularly without knowledge of doctor for three 3 years .Because I feared return of old suffering. when I came to know that it is dangerous to do self medication I stopped it.(from 2010).That is for last one year I have stopped both sertaline as well as atenolol completely.Now I find that my libido has decreased and I Have ED problems. could it be because of withdrawal of atenolol or is it because of side effect of sertaline self medication ?I had a feeling of poor erection .My weight is 71 kg and height is 157 cm. My age is 37 and now I am taking longer to get an erection Is this normal I had a feeling of poor erection. Is this normal ? I consulted doctor,who got me tested for urine,VDRL, blood group,haemoglobin, HIV test...but no test of hormones,and said that everything is normal except for haemoglobin which was 14 in reading.He said this haemoglobin reading is of sexual haemoglobin and it should have been 22.Eight gms deficit should be first made up.He recommends 18 Ivs .I feel he is after my money and is exploiting the situation ,instead of genuine treatment.Please enlighten me on this.
Asked On : Thu, 21 Jul 2011
Answers:  1 Views:  406
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Healthcaremagic

Atenolol is an anti Hypertensive , it shouldn't be taken with out hypertension..,. hence better get your BP check, if the BP is normal then you can stop it... its good that you have stopped seartaline.... it must be taken for long time... sertaline does not have side effect of Erectile Dysfunction... you are needed to be counseled..., ED is happening because of your feeling that you cant, think in positive manner, also take opinion of other psychiatrist...
Hope I have answered your question..

Answered: Thu, 21 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor